Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2007, 5:10 PM EDT for Indian River County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 12, 2007, 5:35 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2718 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 122111 SVRMLB FLC061-122200- /O.NEW.KMLB.SV.W.0058.070712T2110Z-070712T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 510 PM EDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN INDIAN RIVER COUNTY IN FLORIDA. * UNTIL 600 PM EDT * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIFFORD AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... ORCHID...WABASSO BEACH...DISNEYS VERO BEACH RESORT AND WABASSO BEACH PARK. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2771 8060 2756 8038 2780 8001 2799 8020 $$ 67
1 follow-up statement
000 WWUS52 KMLB 122135 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 PM EDT THU JUL 12 2007 FLC061-122145- /O.CAN.KMLB.SV.W.0058.000000T0000Z-070712T2200Z/ INDIAN RIVER FL- 535 PM EDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIAN RIVER COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED INTO THE ATLANTIC OCEAN. LAT...LON 2771 8060 2756 8038 2780 8001 2799 8020 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:40 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 12, 1:40 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EDT THU JUL 12 2007 .DISCUSSION... OVERNIGHT...DIURNAL CONVECTIVE PATTERN ATTM SIMILAR TO WED...WITH MAINLY AFFECTING AREAS NORTH OF THE I-4 CORRIDOR...THOUGH CELLS ARE A LITTLE MORE INTENSE ACROSS THE FAR NRN CWA. EXPECT MOST OF THE ACTIVITY TO OCCUR THROUGH SUNSET...WITH A SMALL (20) CHC FOR A STRAY SHRA/TSRA AFTER SUNSET. TOUGH TO SAY WITH ANY CONFIDENCE WHETHER ANY ACTIVITY WILL LINGER AS LONG AS IT DID LAST NIGHT (ISOLD TS OCCURRED @KMLB AT 05UTC/1AM)...SO AM ONLY LEAVING IN THRU 03Z FOR NOW. SKIES SHOULD BECOME MCLR AFTER MIDNIGHT. FRI-MON...BEGIN THE PERIOD WITH SURFACE RIDGE AXIS FIXATED ACROSS SOUTH-CENTRAL FLORIDA WITH LIGHT SOUTH/SOUTHWEST WINDS. RIDGE AXIS EVENTUALLY SHIFTS NORTHWARD TO ACROSS NORTH-CENTRAL FLORIDA EARLY ON SUN WITH WINDS BACKING TO THE EAST/SOUTHEAST THROUGH MON. ALOFT DEEP LAYER RIDGING WILL CONTINUE TO STRENGTHEN ACROSS THE REGION AND THE STEERING FLOW WILL BE RELATIVELY LIGHT. TEMPERATURES TO REMAIN SLIGHTLY ABOVE NORMAL ON FRI AND MODERATING BACK TOWARDS CLIMO SAT-MON AS WINDS BACK TOWARDS ONSHORE. AFTERNOON HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES. CONTINUE TO CARRY SCATTERED POPS FOR AFTERNOON AND EARLY EVENING CENTERED AROUND INLAND MOVING SEA BREEZE BOUNDARIES AND SUBSEQUENT CONVECTIVE OUTFLOW BOUNDARIES. TUE-THU...SURFACE RIDGE AXIS REMAINS ACROSS THE NORTHERN PENINSULA DURING THIS TIME WITH AN ONSHORE COMPONENT OF WIND. ALOFT...STRONG RIDGE ACROSS THE WEST TO TRANSITION EASTWARD TO OVER THE PLAINS STATES. DEEP LAYER EASTERLY FLOW WILL RESIDE OVER THE PENINSULA WITH THE FOCUS FOR AFTERNOON/EVENING CONVECTION TOWARDS THE INTERIOR. AFTERNOON TEMPERATURES TO REMAIN NEAR SEASONAL NORMS WITH THE ONSHORE FLOW. && .AVIATION...BEST CHC FOR DIURNAL TS LOOKS TO BE FROM KISM-KMCO-KTIX NWD THROUGH 00Z. PROBS TOO LOW TO MENTION FOR MLB/VRB. && .MARINE...CONTINUE NO HIGHLIGHTS FOR WINDS AND SEAS AS WE REMAIN UNDER THE INFLUENCE OF SUBTROPICAL RIDGE WITH SEAS BUILDING SLOWLY TO AROUND 4FT IN THE OFFSHORE SECTIONS BY LATE TUE. EXPECT AN INLAND MOVING SEA BREEZE EACH AFTERNOON. BIGGEST CONCERN CONTINUES TO BE AFTERNOON/EVENING CONVECTION WITH LOCALLY HIGHER SEAS/STRONGER WINDS INVOF STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 76 90 / 20 40 20 50 MCO 77 94 75 93 / 20 40 20 50 MLB 76 91 77 89 / 20 40 20 40 VRB 76 91 75 91 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 12, 4:31 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EDT THU JUL 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122045- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 431 AM EDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FRONTAL TROUGH ACROSS THE SOUTHEAST STATES WILL PROVIDE A MOIST SOUTH TO SOUTHWEST WIND FLOW. THE EAST COAST SEA BREEZE SHOULD FORM DURING THE EARLY AFTERNOON AND INITIATE ISOLATED STORMS. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE BY LATE AFTERNOON AS NUMEROUS BOUNDARIES INTERACT...ESPECIALLY NEAR THE COAST. THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES AND WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS... AND CROSS THE COAST DURING THE AFTERNOON AND EVENING...ESPECIALLY NORTH OF SEBASTIAN INLET. A FEW ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOUTHWEST FLOW WILL PERSIST THROUGH FRIDAY WITH SCATTERED MAINLY AFTERNOON STORMS EXPECTED ACROSS THE AREA. OVER THE WEEKEND AND INTO NEXT WEEK...THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN PUSHING NORTHWARD...WHICH WOULD START TO FOCUS STORMS MORE OVER INTERIOR SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
In the hours before
Special weather statement, Jul 12, 1:51 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 151 PM EDT THU JUL 12 2007 FLZ141-121830- COASTAL VOLUSIA COUNTY- 151 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST VOLUSIA COUNTY... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 7 MILES WEST OF ORMOND BY THE SEA TO 10 MILES WEST OF ORMOND BEACH...MOVING EAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
Special weather statement, Jul 12, 2:27 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EDT THU JUL 12 2007 FLZ045-046-121915- ORANGE-SEMINOLE- 227 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL ORANGE COUNTY AND MAY AFFECT SOUTHEASTERN SEMINOLE COUNTY... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG STORMS OVER AZALEA PARK...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE UNION PARK... UNIVERSITY PARK...AND POSSIBLY CHULUOTA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
Special weather statement, Jul 12, 3:08 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 308 PM EDT THU JUL 12 2007 FLZ141-147-122000- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 308 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD COUNTY AND SOUTHERN VOLUSIA COUNTY... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 10 MILES WEST OF MAYTOWN TO 15 MILES WEST OF MIMS...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS LINE OF STRONG STORMS INCLUDE MAYTOWN ...OAK HILL...SCOTTSMOOR AND MIMS. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
Special weather statement, Jul 12, 3:16 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 316 PM EDT THU JUL 12 2007 FLZ045-122000- ORANGE- 316 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL AND EASTERN ORANGE COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM CHRISTMAS TO 8 MILES WEST OF LAKE MARY JANE...MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT MOST OF THE EASTERN HALF OF ORANGE COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WIND SENSORS ON THE EAST SIDE OF THE ORLANDO INTERNATIONAL AIRPORT INDICATED WIND GUSTS OF AROUND 50 MPH ASSOCIATED WITH THESE STORMS. CRISTALDI
Special weather statement, Jul 12, 3:56 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 356 PM EDT THU JUL 12 2007 FLZ053-122030- OSCEOLA- 356 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OSCEOLA COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR CAMPBELL OR JUST WEST OF WEST LAKE TOHO. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. THIS STORM WILL ALSO CONTAIN FREQUENT LIGHTNING. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 15
Special weather statement, Jul 12, 4:40 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EDT THU JUL 12 2007 FLZ054-122145- INDIAN RIVER- 440 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY... AT 437PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES WEST OF VERO BEACH SOUTH...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE VERO BEACH HIGHLANDS...VERO BEACH...THE INTRACOASTAL WATERWAY...THE BARRIER ISLAND COMMUNITIES AND THE COASTAL WATERS EAST OF VERO BEACH. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. 67
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 12, 2:55 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 65 min |
| Jul 12, 3:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 12, 4:03 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 42 min |
| Jul 12, 5:11 PM EDT | Special Marine Warning | MLB | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.